Alert archive / Wisconsin / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 24, 2013, 10:58 PM CDT for Crawford County, Grant County, Richland County, Wisconsin; Allamakee County, Clayton County, Iowa. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 10:58 PM CDT (03:58 UTC)
- Expired
- Jun 25, 2013, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allamakee County, IA, Clayton County, IA, Crawford County, WI, Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 82 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 12:00 AM CDT | FLASH FLOOD | Mcgregor, IA | WATER BRIEFLY WAS OVER SOME ROADS IN MCGREGOR BUT HAS SINCE RECEDED. |
| Jun 25, 12:00 AM CDT | FLASH FLOOD | Prairie Du Chien, WI | A FEW STALLED VEHICLES IN THE CITY. AUTOMATED OBSERVING SYSTEM IN PRAIRIE DU CHIEN MEASURED 1.71 INCHES BETWEEN 1015 PM AND 1155 PM. |
| Jun 25, 12:28 AM CDT | FLASH FLOOD | Bagley, WI | READY HOLLOW ROAD AT COUNTY X IN BAGLEY HAS WATER OVER THE ROAD. ADDITIONALLY 1 TRAILER HOME WAS EVACUATED DUE TO THE RISING WATER. |
| Jun 25, 12:28 AM CDT | FLASH FLOOD | Patch Grove, WI | WATER OVER THE ROAD ON NIGHWAY 35 IN PATCH GROVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -452 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448
WGUS53 KARX 250358
FFWARX
IAC005-043-WIC023-043-103-250700-
/O.NEW.KARX.FF.W.0032.130625T0358Z-130625T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1058 PM CDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CLAYTON COUNTY IN NORTHEAST IOWA...
NORTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
SOUTHERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
SOUTHERN CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
SOUTHERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 200 AM CDT
* AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. COOPERATIVE OBSERVER IN CALMAR IOWA REPORTED AN INCH
AND A QUARTER OF PRECIPITATION IN 25 MINUTES WITH THESE
THUNDERSTORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELKADER...PRAIRIE DU CHIEN...WAUKON...BLOOMINGTON...BOSCOBEL...
FARMERSBURG...FENNIMORE...GARNAVILLO...HARPERS FERRY...MARQUETTE...
MCGREGOR...MONONA...MUSCODA AND POSTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4328 9160 4331 9066 4330 9019 4328 9018
4316 9019 4321 9033 4319 9042 4285 9043
4284 9161
$$
DTJ3 follow-up statements
354
WGUS73 KARX 250446
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1146 PM CDT MON JUN 24 2013
IAC005-043-WIC023-043-103-250700-
/O.CON.KARX.FF.W.0032.000000T0000Z-130625T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CLAYTON IA-CRAWFORD WI-GRANT WI-RICHLAND WI-
1146 PM CDT MON JUN 24 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN RICHLAND...
NORTHERN GRANT...SOUTHERN CRAWFORD...NORTHERN CLAYTON AND SOUTHERN
ALLAMAKEE COUNTIES UNTIL 200 AM CDT...
AT 1144 PM CDT...THE PRAIRIE DU CHIEN AUTOMATED WEATHER OBSERVING
EQUIPMENT REPORTED 1.55 INCHES OF PRECIPITATION IN ONE HOUR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELKADER...LANCASTER...PRAIRIE DU CHIEN...WAUKON...BLOOMINGTON...
BOSCOBEL...FARMERSBURG...FENNIMORE...GARNAVILLO...HARPERS FERRY...
MARQUETTE...MCGREGOR...MONONA...MUSCODA AND POSTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4328 9160 4331 9066 4330 9019 4328 9018
4316 9019 4321 9033 4319 9042 4285 9043
4284 9161
$$
DTJ818
WGUS73 KARX 250547
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1247 AM CDT TUE JUN 25 2013
IAC005-043-WIC023-043-103-250700-
/O.CON.KARX.FF.W.0032.000000T0000Z-130625T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CLAYTON IA-CRAWFORD WI-GRANT WI-RICHLAND WI-
1247 AM CDT TUE JUN 25 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN RICHLAND...
NORTHERN GRANT...SOUTHERN CRAWFORD...NORTHERN CLAYTON AND SOUTHERN
ALLAMAKEE COUNTIES UNTIL 200 AM CDT...
AT 1245 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN GRANT COUNTY
REPORTED READY HOLLOW ROAD AT COUNTY X IN BAGLEY HAS WATER OVER THE
ROAD. IN ADDITION...ONE TRAILER HOME WAS EVACUATED DUE TO THE RISING
WATER. NEAR PATCHY GROVE...WATER WAS OVER THE ROAD ON HIGHWAY 35.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELKADER...LANCASTER...PRAIRIE DU CHIEN...WAUKON...BLOOMINGTON...
BOSCOBEL...FARMERSBURG...FENNIMORE...GARNAVILLO...HARPERS FERRY...
MARQUETTE...MCGREGOR...MONONA...MUSCODA AND POSTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4328 9160 4331 9066 4330 9019 4328 9018
4316 9019 4321 9033 4319 9042 4285 9043
4284 9161
$$
DTJ801
WGUS73 KARX 250659
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
159 AM CDT TUE JUN 25 2013
IAC005-043-WIC023-043-103-250713-
/O.EXP.KARX.FF.W.0032.000000T0000Z-130625T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CLAYTON IA-CRAWFORD WI-GRANT WI-RICHLAND WI-
159 AM CDT TUE JUN 25 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN
RICHLAND...NORTHERN GRANT...SOUTHERN CRAWFORD...NORTHERN CLAYTON AND
SOUTHERN ALLAMAKEE COUNTIES WILL BE ALLOWED TO EXPIRE AT 200 AM
CDT...
EXCESS RUNOFF FROM THE RECENT HEAVY RAIN HAS ENDED OVER THE WARNED
AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE EARLY
MORNING HOURS. GIVEN THE SATURATED SOILS...FLASH FLOODING COULD
OCCUR QUICKLY. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM.
LAT...LON 4328 9160 4331 9066 4330 9019 4328 9018
4316 9019 4321 9033 4319 9042 4285 9043
4284 9161
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 6:14 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 24, 6:14 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
614 PM CDT MON JUN 24 2013
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 304 PM CDT MON JUN 24 2013
AT 3 PM...A SQUALL LINE WAS MOVING EAST THROUGH EAST-CENTRAL
AND SOUTHEAST IOWA. THIS LINE HAS WIPED OUT MUCH OF THE
INSTABILITY THAT MANY OF 24.00Z AND 24.06Z MODELS WERE FORECASTING
TO MOVE INTO NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST
AND CENTRAL WISCONSIN TONIGHT. EVEN SOME OF THE 24.12Z
DETERMINISTIC MODELS WERE NOT HANDLING THIS LINE WELL...SO THEY ARE
TOO HIGH ON THEIR CAPES ACROSS IOWA. IN ADDITION...THIS LINE ALSO
DISRUPTED THE 925 MB AND 850 MB MOISTURE TRANSPORT INTO THE
REGION. AS A RESULT...THE HEAVY RAIN THREAT FOR THIS EVENING LOOKS
MUCH LESS THAN WHAT IT WAS LOOKING LIKE EARLIER THIS MORNING.
FOR OVERNIGHT...THERE IS A LOT OF UNCERTAINTY ON HOW THIS PERIOD
IS GOING TO MATERIALIZE. THE 24.12Z NAM WHICH HAD A SLIGHTLY
BETTER HANDLE ON THE SQUALL LINE PUSHED AN OUTFLOW BOUNDARY SOUTH
TO THE MISSOURI AND IOWA BORDER...THUS ITS BEST MOISTURE
TRANSPORT IS FOCUSED MUCH FURTHER SOUTH. THE 925 MB MOISTURE
TRANSPORT HAS SHIFTED TOWARD SOUTHERN IOWA. IF THIS VERIFIES...
MUCH OF THE PRECIPITATION WOULD REMAIN SOUTH OF THE AREA FOR THIS
TIME PERIOD. EVEN THE LATEST RAP IS LEANING TOWARD THIS SCENARIO
TOO. MEANWHILE BOTH THE ECMWF AND GEM MODELS SUGGEST THAT AS THE
SHORT WAVE IN THE SOUTHERN PLAINS MOVES NORTHEAST INTO THE
SOUTHERN PLAINS...THE 850 MB MOISTURE TRANSPORT SHIFTS BACK
NORTHWARD TOWARD THE AREA TOWARD SUNRISE. IF THIS SCENARIO
VERIFIES...THERE COULD BE A POTENTIAL FOR THE REDEVELOPMENT OF
SHOWERS AND THUNDERSTORMS LATE TONIGHT. WITH ITS PRECIPTABLE WATER
VALUE CLOSE TO 2.00 INCHES AND WARM CLOUD LAYER DEPTHS UP TO
4.5 KM...THERE WOULD BE THE POTENTIAL FOR HEAVY RAIN. WITH SO MANY
DIVERSE MODEL SOLUTIONS...OPTED TO LOWER THE PRECIPITATION CHANCES
SOME AND ALSO SHIFTED THE HIGHER CHANCES TO LATER IN THE NIGHT.
HOPEFULLY...THE 24.00Z MODELS WILL BE BETTER AT RESOLVING THE
STABLE LAYER THAT WAS LEFT IN THE WAKE OF THE SQUALL LINE.
ON TUESDAY...EXPECT THE 925 MB AND 850 MB MOISTURE TRANSPORT TO
INCREASE ACROSS IOWA. HOWEVER THERE IS SOME UNCERTAINTY HOW FAR
NORTH THIS OCCUR. THE 24.18Z NAM AND 24.12Z GFS WOULD SUGGEST
THAT THE HEAVIEST RAIN WOULD FALL ACROSS CENTRAL IOWA. MEANWHILE
THE 24.12Z ECMWF AND GEM WOULD SUGGEST THAT THE HEAVIEST RAIN WOULD
FALL SOUTH OF INTERSTATE 90. WITH THE INITIAL CONDITIONS SO
MUDDLED...CONFIDENCE IS NOT THAT HIGH.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 304 PM CDT MON JUN 24 2013
ON TUESDAY NIGHT...MUCH OF THIS TIME PERIOD REMAINS UNCLEAR DUE
TO UNCERTAINTIES ON WHERE THE BOUNDARIES WILL END UP FROM TONIGHT
AND WHERE THUNDERSTORMS DEVELOP ON TUESDAY. THE GEM AND ECMWF
HAVE THEIR MESOSCALE CONVECTIVE COMPLEXES MOVING ALONG AND SOUTH
OF THE INTERSTATE 94 CORRIDOR. MEANWHILE THE GFS AND NAM SUGGEST
THAT THE MESOSCALE CONVECTIVE COMPLEX WILL DEVELOP ACROSS
IOWA...AND THEN MOVES IT NORTHEAST WITH THE SHORT WAVE INTO THE
FORECAST AREA. WITH WARM CLOUD LAYER DEPTHS OVER 4 KM AND
PRECIPITABLE WATER VALUES AROUND 2 INCHES. THERE WILL BE THE
POTENTIAL FOR SOME FLASH FLOODING.
ON WEDNESDAY AND WEDNESDAY EVENING...ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA AS THE LOW PRESSURE
AREA MOVES EAST ACROSS THE AREA. PRECIPITABLE WATER VALUES SLOWLY
DROP TO AROUND 1.60 INCHES AND THE WARM CLOUD LAYER DEPTHS FALL
INTO THE 3 TO 3.5 KM RANGE. WHILE THERE WILL BE THE POTENTIAL FOR
SOME HEAVY RAIN...THE AMOUNTS LOOK TO BE MUCH LESS THAN WHAT THEY
ARE FROM TONIGHT INTO TUESDAY NIGHT.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 614 PM CDT MON JUN 24 2013
LINGERING BAND OF LIGHT SHOWERS REMAINS IN THE I90 CORRIDOR LATE
THIS AFTERNOON. RADAR SHOWS A SLOW EAST/SOUTHEAST MOVEMENT WITH
SOME DECREASE IN THE REFLECTIVITY BUT WILL CONTINUE TO CARRY A VCSH
WITH VFR CONDITIONS THROUGH THE MIDDLE OF THE EVENING. FOR LATER
TONIGHT...THE MAIN SYNOPTIC BOUNDARY REMAINS OVER NORTHERN
MISSOURI AND AS THE LOW LEVEL JET INTERSECTS THIS...ANOTHER ROUND
OF STORMS SHOULD DEVELOP AND THEN MOVE OFF TO THE EAST/NORTHEAST.
WOULD TEND TO THINK THESE WOULD STAY SOUTH OF THE TAF SITES AS THE
BOUNDARY IS EVEN A LITTLE FARTHER SOUTH THAN THIS TIME SUNDAY. THE
24.20Z HRRR DOES SHOW A LINE DEVELOPING LATE TONIGHT AND MOVING
INTO THE AREA...BUT AT THE SAME TIME...IT IS LIFTING THE BOUNDARY
INTO CENTRAL IOWA AND NOT SURE HOW PLAUSIBLE OF AN OUTCOME THAT
IS. WITH LIKELY RAIN CHANCES IN THE GRIDDED DATA BASE FOR LATE
TONIGHT WILL HONOR THE HRRR SOLUTION AND SHOW VCTS FOR BOTH SITES
LATE TONIGHT BUT OTHERWISE MAINTAIN VFR CONDITIONS. CONFIDENCE FOR
TUESDAY AFTERNOON IS ALSO LOW AS THERE SHOULD BE ADDITIONAL
DEVELOPMENT ALONG AND NORTH OF THE BOUNDARY AS A PRETTY STRONG
SHORT WAVE TROUGH COMES INTO THE AREA. WHERE THIS WILL OCCUR ALL
DEPENDS ON THE POSITION OF THE BOUNDARY AND TOO MUCH UNCERTAINTY
ON THIS RIGHT NOW TO EVEN INCLUDE A VCTS FOR THE AFTERNOON. IF THE
BOUNDARY DOES MOVE NORTH...THUNDERSTORMS WILL HAVE TO BE INCLUDED
WITH LATER FORECASTS.
&&
.HYDROLOGY...
ISSUED AT 304 PM CDT MON JUN 24 2013
WITH A WIDE VARIETY OF SOLUTIONS IN THE 24.12Z AND 24.18Z
MODELS...CONFIDENCE HAS LOWERED ON THE THREAT FOR FLASH FLOODING
TONIGHT. HOWEVER WITH MANY RIVERS REMAINING EITHER HIGH OR ARE
FLOODING ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. CONFIDENCE
WAS NOT HIGH ENOUGH TO CANCEL THE FLASH FLOOD WATCH.
LOOKING AHEAD TO TUESDAY AND TUESDAY NIGHT...SOME MODELS SUGGEST
THAT HEAVY RAIN COULD FALL SOUTH OF INTERSTATE 94. MEANWHILE OTHER
MODELS HINT THAT THE HEAVIEST PRECIPITATION WILL REMAIN SOUTH OF
THE FORECAST AREA. WITH SUCH DIVERSE SPREADS IN THE MODELS...OPTED
NOT TO EXTEND THE FLASH FLOOD WATCH INTO TUESDAY NIGHT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WIZ032>034-041>044-
053>055-061.
MN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MNZ079-086>088-
094>096.
IA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR IAZ008>011-018-019-
029-030.
&&
SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
HYDROLOGY...BOYNEHazardous weather outlook, Jun 24, 4:08 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 408 PM CDT MON JUN 24 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044- 053>055-061-251100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 408 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. FLOODING OR HIGH WATER LEVELS WILL CONTINUE ON MANY STREAMS AND RIVERS ACROSS PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN FROM THE PREVIOUS DAYS OF RAIN. THUNDERSTORMS ARE EXPECTED TO FORM OVERNIGHT ACROSS THE REGION. WITH MOST OF IOWA SEEING THUNDERSTORMS TODAY...CONFIDENCE IS LOWER ON THE LOCATION OF WHERE THESE STORMS WILL FORM. THE HIGHER PROBABILITIES HAVE SHIFTED SOUTH...BUT NORTHEAST IOWA AND SOUTHWEST WISCONSIN COULD SEE 1 TO 3 INCHES OF RAIN...LOCALLY UP TO 5 INCHES OF RAIN...SHOULD THUNDERSTORMS TRACK OVER THE SAME AREA. THE PROBABILITIES ALONG THE I-90 CORRIDOR ARE LOWER FOR HEAVY RAINFALL THAN PREVIOUS FORECASTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH CONTINUES THROUGH MID MORNING TUESDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT. THUNDERSTORMS REMAIN LIKELY TUESDAY INTO TUESDAY NIGHT. HEAVY RAIN...FLASH FLOODING...AND FLOODING RIVERS ARE THE PRIMARY RISKS. SOME FLOODING MAY BE SIGNIFICANT DUE TO SATURATED SOIL CONDITIONS AND ALREADY FLOODING OR ELEVATED RIVER LEVELS. LARGE HAIL AND DAMAGING WINDS WILL ALSO BE POSSIBLE WITH A FEW OF THE STORMS. SHOULD MONDAY AND MONDAY NIGHT BRING HEAVY RAINFALL...SIGNIFICANT TO CATASTROPHIC FLOODING COULD OCCUR BY WEDNESDAY MORNING. THIS IS A DANGEROUS SCENARIO. THUNDERSTORM CHANCES CONTINUE MAINLY WEDNESDAY AND SUNDAY. ANY STORMS ON WEDNESDAY DO NOT LOOK TO POSE A SEVERE THREAT. IT IS TOO EARLY TO DETERMINE IF ANY THUNDERSTORMS ON SUNDAY WOULD BECOME SEVERE. HOWEVER...THE THREAT OF HEAVY RAINFALL AND ADDITIONAL FLOODING WILL DIMINISH GREATLY AND ANY FLOODED AREAS OR RIVERS SHOULD HAVE A RECOVERY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY THROUGH TUESDAY NIGHT. ANY RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-251100- CLARK-TAYLOR- 408 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT SOME THUNDERSTORMS ARE POSSIBLE TONIGHT. SMALL HAIL... GUSTY WINDS AND BRIEF HEAVY RAINS WILL BE POSSIBLE WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT. THUNDERSTORMS REMAIN LIKELY TUESDAY INTO TUESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS AND LOCALLY HEAVY RAINS WILL BE POSSIBLE WITH A FEW OF THE STORMS. BE ALERT FOR RISING WATER LEVELS AND AN INCREASED FLOODING THREAT ON RIVERS AND STREAMS BY TUESDAY NIGHT. THUNDERSTORM CHANCES CONTINUE MAINLY WEDNESDAY AND SUNDAY. ANY STORMS ON WEDNESDAY DO NOT LOOK TO POSE A SEVERE THREAT. IT IS TOO EARLY TO DETERMINE IF ANY THUNDERSTORMS ON SUNDAY WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANY RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RRS/BAUMGARDT
In the hours before
Special weather statement, Jun 24, 10:42 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1042 PM CDT MON JUN 24 2013 IAZ011-030-WIZ054-055-061-250445- ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-RICHLAND- 1042 PM CDT MON JUN 24 2013 ...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER ALLAMAKEE...CLAYTON...CRAWFORD...GRANT AND RICHLAND COUNTIES... AT 1036 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS OVER PORTIONS OF NORTHEAST IOWA...MOVING EAST AT 20 MPH. HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS. A WEATHER OBSERVER NEAR CALMAR IOWA REPORTED 1.27 INCHES OF RAINFALL IN 25 MINUTES FROM THESE STORMS. FLASH FLOOD WARNINGS MAY BE NEEDED SOON. LOCATIONS IMPACTED INCLUDE... WAUKON...HARPERS FERRY...FENNIMORE...BOSCOBEL AND LANSING. HEAVY RAIN COULD LEAD TO FLASH FLOODING. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. BE PREPARED TO SEEK HIGHER GROUND. WETENKAMP
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:34 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 41 min |
| Jun 25, 12:06 AM CDT | Flash Flood Warning | ARX | Grant | 3 hr |
| Jun 25, 4:52 AM CDT | River Flood Warning | ARX | Crawford, Vernon | 68 hr |
| Jun 25, 8:07 AM CDT | River Flood Warning | ARX | Richland, Vernon | 3 days |
| Jun 24, 10:30 PM CDT | Flash Flood Warning | ARX | Winneshiek | 3 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2013Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.